I am a 43 yr old female distance runner and have recently started taking a 25mg dose of Atenolol for the prevention of menstrual migraines. The good news is that it seems to be working however I have noticed fatigue & increased HR while running that I don't usually experience. I realize these can be normal side effects of the drug but since I am only taking the 25mg dose 5-7 days/month is it still possible to experience the side effects while both on & OFF the drug?
I have exercise induced SVT. I was running 6 miles/day and getting a few SVT jumps to 200+ HR...they lasted a couple of minutes...The Doctor put me on 25 mg of Atenolol. After a month, I couldn't even run 2 miles. My legs fatigued and I would get exhausted. I cut the Atenolol to 12 mg and it was a little better. Now, I've stopped the Atenolol (slowly) and am back running faster and longer...bad news is I get 1 or 2 SVT bouts with a HR over 200 that lasts a couple of minutes. Any suggestions for a different Beta Blocker?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.